Alert archive / Colorado / High Wind Warnings in 2025
High Wind Warning 8, NWS Pueblo, CO
NWS Pueblo, CO issued this high wind warning at Mar 17, 2025, 2:37 PM MDT for Huerfano County, Colorado. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 17, 2025, 2:37 PM MDT (20:37 UTC)
- Expired
- Mar 17, 2025, 7:06 PM MDT
- In force
- 4 hr
- Issued by
- NWS Pueblo, CO
County Huerfano County, CO
The radar
The Pueblo radar (KPUX), 110 km from the middle of the area, began a volume at 20:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 8.6 hours before the alert went out and 328 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2630 m above ground
- 0-6 km bulk shear
- 71 kt
- 0-1 km storm-relative helicity
- 112 m²/s²
- 0-3 km storm-relative helicity
- 235 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
731 WWUS75 KPUB 172037 NPWPUB URGENT - WEATHER MESSAGE National Weather Service Pueblo CO 237 PM MDT Mon Mar 17 2025 COZ087-180445- /O.NEW.KPUB.HW.W.0008.250317T2037Z-250318T0300Z/ /O.CON.KPUB.HW.W.0007.250318T1600Z-250319T0100Z/ Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Including Walsenburg 237 PM MDT Mon Mar 17 2025 ...HIGH WIND WARNING IN EFFECT UNTIL 9 PM MDT THIS EVENING... ...HIGH WIND WARNING REMAINS IN EFFECT FROM 10 AM TO 7 PM MDT TUESDAY... * WHAT...For the first High Wind Warning, west winds 40 mph with gusts up to 70 mph. For the second High Wind Warning, west winds 40 to 50 mph with gusts up to 75 mph expected. * WHERE...Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet. * WHEN...For the first High Wind Warning, until 9 PM MDT this evening. For the second High Wind Warning, from 10 AM to 7 PM MDT Tuesday. * IMPACTS...Damaging winds could blow down trees and power lines. Power outages are possible. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain in the lower levels of your home during the windstorm, and avoid windows. Watch for falling debris and tree limbs. Use caution if you must drive. && $$ COZ097>099-180445- /O.CON.KPUB.HW.W.0007.250318T1600Z-250319T0100Z/ /O.CON.KPUB.HW.A.0005.250319T0100Z-250319T1800Z/ Las Animas Vicinity/Bent County-Lamar Vicinity/Prowers County- Springfield Vicinity/Baca County- Including Walsh, Las Animas, Springfield, and Lamar 237 PM MDT Mon Mar 17 2025 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 10 AM TO 7 PM MDT TUESDAY... ...HIGH WIND WATCH REMAINS IN EFFECT FROM TUESDAY EVENING THROUGH WEDNESDAY MORNING... * WHAT...For the High Wind Warning, west winds 30 to 40 mph with gusts up to 60 mph expected. For the High Wind Watch, northwest winds 30 to 40 mph with gusts up to 60 mph possible. * WHERE...Bent, Prowers, and Baca. * WHEN...For the High Wind Warning, from 10 AM to 7 PM MDT Tuesday. For the High Wind Watch, from Tuesday evening through Wednesday morning. * IMPACTS...Damaging winds could blow down trees and power lines. Power outages are possible. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain in the lower levels of your home during the windstorm, and avoid windows. Watch for falling debris and tree limbs. Use caution if you must drive. Monitor the latest forecasts and warnings for updates. && $$ COZ072>075-180445- /O.CON.KPUB.HW.W.0007.250318T1300Z-250319T0100Z/ Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet-Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet-Southern Sangre de Cristo Mountains Above 11000 Feet- Including Poncha Pass, Spanish Peaks, Stonewall, Cuchara, Blanca Peak, Weston, and La Veta Pass 237 PM MDT Mon Mar 17 2025 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 7 AM TO 7 PM MDT TUESDAY... * WHAT...West winds 45 to 50 mph with gusts up to 80 mph expected. * WHERE...Sangre de Cristo Mountains. * WHEN...From 7 AM to 7 PM MDT Tuesday. * IMPACTS...Damaging winds could blow down trees and power lines. Power outages are possible. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain in the lower levels of your home during the windstorm, and avoid windows. Watch for falling debris and tree limbs. Use caution if you must drive. && $$ COZ069>071-086-088-093-094-180445- /O.CON.KPUB.HW.W.0007.250318T1600Z-250319T0100Z/ Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley-Pueblo Vicinity/Pueblo County Below 6300 Feet-Trinidad Vicinity/Western Las Animas County Below 7500 Feet-La Junta Vicinity/Otero County-Eastern Las Animas County- Including San Luis, Monte Vista, Fort Garland, Pueblo, Alamosa, Sanford, Rocky Ford, Kim, Center, Manassa, La Jara, La Junta, Antonito, Blanca, Branson, Trinidad, and Del Norte 237 PM MDT Mon Mar 17 2025 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 10 AM TO 7 PM MDT TUESDAY... * WHAT...West winds 30 to 40 mph with gusts up to 65 mph expected. * WHERE...San Luis Valley, Pueblo, Otero, Eastern Las Animas, and Trinidad Vicinity/Western Las Animas County Below 7500 Feet. * WHEN...From 10 AM to 7 PM MDT Tuesday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain in the lower levels of your home during the windstorm, and avoid windows. Watch for falling debris and tree limbs. Use caution if you must drive. && $$ COZ089-095-096-180445- /O.CON.KPUB.HW.A.0005.250319T0100Z-250319T1800Z/ Crowley County-Western Kiowa County-Eastern Kiowa County- Including Ordway, Olney Springs, Eads, and Sheridan Lake 237 PM MDT Mon Mar 17 2025 ...HIGH WIND WATCH REMAINS IN EFFECT FROM TUESDAY EVENING THROUGH WEDNESDAY MORNING... * WHAT...Northwest winds 35 to 45 mph with gusts up to 65 mph possible. * WHERE...Kiowa, and Crowley. * WHEN...From Tuesday evening through Wednesday morning. * IMPACTS...Damaging winds could blow down trees and power lines. Power outages are possible. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates. && $$ Visit us at http://www.weather.gov/pub Ehr
1 follow-up statement
749 WWUS75 KPUB 180106 NPWPUB URGENT - WEATHER MESSAGE National Weather Service Pueblo CO 706 PM MDT Mon Mar 17 2025 COZ087-181000- /O.CAN.KPUB.HW.W.0008.000000T0000Z-250318T0300Z/ /O.CON.KPUB.HW.W.0007.250318T1600Z-250319T0100Z/ Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Including Walsenburg 706 PM MDT Mon Mar 17 2025 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 10 AM TO 7 PM MDT TUESDAY... ...HIGH WIND WARNING FOR TODAY HAS BEEN CANCELLED... * WHAT...West winds 40 to 50 mph with gusts up to 75 mph expected. * WHERE...Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet. * WHEN...From 10 AM to 7 PM MDT Tuesday. * IMPACTS...Damaging winds could blow down trees and power lines. Power outages are possible. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain in the lower levels of your home during the windstorm, and avoid windows. Watch for falling debris and tree limbs. Use caution if you must drive. && $$ COZ097>099-181000- /O.CON.KPUB.HW.W.0007.250318T1600Z-250319T0100Z/ /O.CON.KPUB.HW.A.0005.250319T0100Z-250319T1800Z/ Las Animas Vicinity/Bent County-Lamar Vicinity/Prowers County- Springfield Vicinity/Baca County- Including Las Animas, Lamar, Walsh, and Springfield 706 PM MDT Mon Mar 17 2025 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 10 AM TO 7 PM MDT TUESDAY... ...HIGH WIND WATCH REMAINS IN EFFECT FROM TUESDAY EVENING THROUGH WEDNESDAY MORNING... * WHAT...For the High Wind Warning, west winds 30 to 40 mph with gusts up to 60 mph expected. For the High Wind Watch, northwest winds 30 to 40 mph with gusts up to 60 mph possible. * WHERE...Bent, Prowers, and Baca. * WHEN...For the High Wind Warning, from 10 AM to 7 PM MDT Tuesday. For the High Wind Watch, from Tuesday evening through Wednesday morning. * IMPACTS...Damaging winds could blow down trees and power lines. Power outages are possible. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain in the lower levels of your home during the windstorm, and avoid windows. Watch for falling debris and tree limbs. Use caution if you must drive. Monitor the latest forecasts and warnings for updates. && $$ COZ072>075-181000- /O.CON.KPUB.HW.W.0007.250318T1300Z-250319T0100Z/ Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet-Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet-Southern Sangre de Cristo Mountains Above 11000 Feet- Including Spanish Peaks, La Veta Pass, Cuchara, Stonewall, Weston, Blanca Peak, and Poncha Pass 706 PM MDT Mon Mar 17 2025 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 7 AM TO 7 PM MDT TUESDAY... * WHAT...West winds 35 to 45 mph with gusts up to 80 mph expected. * WHERE...Sangre de Cristo Mountains. * WHEN...From 7 AM to 7 PM MDT Tuesday. * IMPACTS...Damaging winds could blow down trees and power lines. Power outages are possible. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain in the lower levels of your home during the windstorm, and avoid windows. Watch for falling debris and tree limbs. Use caution if you must drive. && $$ COZ069>071-086-088-093-094-181000- /O.CON.KPUB.HW.W.0007.250318T1600Z-250319T0100Z/ Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley-Pueblo Vicinity/Pueblo County Below 6300 Feet-Trinidad Vicinity/Western Las Animas County Below 7500 Feet-La Junta Vicinity/Otero County-Eastern Las Animas County- Including Antonito, Trinidad, Branson, La Junta, Manassa, La Jara, Monte Vista, Center, Sanford, Blanca, Alamosa, Rocky Ford, San Luis, Kim, Fort Garland, Del Norte, and Pueblo 706 PM MDT Mon Mar 17 2025 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 10 AM TO 7 PM MDT TUESDAY... * WHAT...West winds 30 to 40 mph with gusts up to 65 mph expected. * WHERE...San Luis Valley, Pueblo, Otero, Eastern Las Animas, and Trinidad Vicinity/Western Las Animas County Below 7500 Feet. * WHEN...From 10 AM to 7 PM MDT Tuesday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain in the lower levels of your home during the windstorm, and avoid windows. Watch for falling debris and tree limbs. Use caution if you must drive. && $$ COZ089-095-096-181000- /O.CON.KPUB.HW.A.0005.250319T0100Z-250319T1800Z/ Crowley County-Western Kiowa County-Eastern Kiowa County- Including Eads, Ordway, Sheridan Lake, and Olney Springs 706 PM MDT Mon Mar 17 2025 ...HIGH WIND WATCH REMAINS IN EFFECT FROM TUESDAY EVENING THROUGH WEDNESDAY MORNING... * WHAT...Northwest winds 35 to 45 mph with gusts up to 65 mph possible. * WHERE...Kiowa, and Crowley. * WHEN...From Tuesday evening through Wednesday morning. * IMPACTS...Damaging winds could blow down trees and power lines. Power outages are possible. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates. && $$ Visit us at http://www.weather.gov/pub Moore
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this high wind warning went out at Mar 17, 2:37 PM MDT, 0 minutes earlier. Its key messages:
- High Fire Danger is expected to continue through rest of today and through tomorrow as well. Please avoid activities that could spark a fire!!
- Damaging winds are expected for Tuesday, with hazardous crosswinds and degraded visibilities in blowing snow and blowing dust all potential concerns for area roadways.
- Another strong Spring storm system impact the area Tuesday night, bringing primarily strong winds to the eastern plains.
- Slightly unsettled pattern brings additional showers chances for late week and into the weekend.
Area forecast discussion, Mar 17, 2:37 PM MDT, 0 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 237 PM MDT Mon Mar 17 2025 .KEY MESSAGES... - High Fire Danger is expected to continue through rest of today and through tomorrow as well. Please avoid activities that could spark a fire!! - Damaging winds are expected for Tuesday, with hazardous crosswinds and degraded visibilities in blowing snow and blowing dust all potential concerns for area roadways. - Another strong Spring storm system impact the area Tuesday night, bringing primarily strong winds to the eastern plains. - Slightly unsettled pattern brings additional showers chances for late week and into the weekend. && .SHORT TERM /THROUGH TUESDAY/... Issued at 236 PM MDT Mon Mar 17 2025 Currently.. Water vapor and visible satellite imagery show wave clouds over southeast Colorado. These clouds are helping to keep temperatures just a couple of degrees cooler than expected this afternoon. They are also obscuring any potential areas of blowing dust or new fire starts on our plains this afternoon. Relative humidity values are ranging from low teens across the Pikes Peak region, to single digits elsewhere across the plains. Temperatures are in the 60s and low 70s, with near zero to low teens for dewpoints. Skies are clear over the high country, and overcast in wave clouds over the plains. West to southwest winds are gusting from 35 mph to 45 mph for most areas, with stronger gusts nearing 60 mph over our gap flow areas in Huerfano County. Rest of Today and Tonight.. West-southwesterly winds are expected to remain elevated through the rest of this afternoon and well into this evening. Gusts to around 40 mph are likely to continue through midnight over and near the higher terrain. This will keep us mixed and well above normal for overnight lows. Many of our plains locations are likely to stay in the upper 30s and 40s, with 20s and 30s over mountain valleys and higher terrain locations. This will also lead to poor overnight moisture recoveries, which is why Red Flag Warnings remain valid through midnight across much of our plains, and straight through tonight and tomorrow for the southern I-25 corridor. Tuesday.. Ensemble solutions and DESI probs support the notion that the Sangres will likely begin to see damaging wind criteria as early as 13Z Tuesday morning. They have thus been added to a High Wind Warning for 7 AM through 7 PM. The rest of the San Luis Valley, southern I-25 corridor, and southeast plains remain under a High Wind Warning from 10AM through 7 PM MDT. Red Flag conditions are expected to develop mid to late morning across much of the area. Though the southern I-25 corridor will likely flag straight through the nighttime hours, the rest of our plains along and south of the Highway 50 corridor remain in a Red Flag Warning from 11 AM through 8 PM. The combination of High Fire Danger and Damaging winds tomorrow will lead to number of potential impacts across the area. Of course, extreme fire behavior is expected if any new starts happen tomorrow. Please avoid ANY activities that could start a fire tomorrow! Damaging winds could bring down power poles or damage trees. Dangerous crosswinds are also expected, especially on north- south oriented roadways and especially for lightweight and high profile vehicles. Degraded visibilities and hazardous travel conditions will also be possible if any blowing dust manages to develop tomorrow, which given last week's events, seems likely (70% chance) across our eastern plains. Motorists should take extreme caution on area roadways tomorrow due to the potential for dangerous crosswinds and blowing dust! Moisture begins to increase over the high country and the Pikes Peak region tomorrow, which is why they were excluded from Red Flag Warnings. That said, it will still be very windy across these areas, and caution is still needed due to strong winds. Blowing snow will also be a concern across the high country and the higher elevations of the Pikes Peak region, though snow totals through the daytime hours of Tuesday will likely be low. Travel hazards due to blowing snow and decreased visibilities will still be possible, especially for the central mountains and over area mountain passes. && .LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/... Issued at 236 PM MDT Mon Mar 17 2025 Tuesday Night: Tuesday night will continue a stretch of active weather for south central and southeastern Colorado. A compact shortwave wave will quickly start to push eastward over the area, bringing a surge in forcing and moisture. With the uptick in forcing and moisture, light to moderate snow showers are expected to persist early in the evening over the mountains, and can't be ruled out being pushed across the valleys, though any of these showers will slowly lessen in coverage and intensity as the core of the wave moves eastward overnight. Along with that, areas of blowing and drifting snow will be possible over the higher terrain given gustier winds for these areas, especially early in the evening as the system is initially passing over. In addition to all of that, precipitation may develop along the backside of a deepening low pressure system as a trowal starts to wrap around the system, though this system is expected to develop across central Kansas, which may limit how much precipitation portions of the plains ultimately experience. Any showers would be expected to start off as all rain given warmer temperatures initially, but quickly transition to all snow as colder air quickly filters in behind a surging cold front. With that said though, precipitation trends will need to be monitored closely, as there is potential for wind driven snow given strong winds with the developing low. Finally, as alluded to, a strong low pressure system will rapidly develop and deepen across central Kansas in response to the base of the wave and the left exit region of the associated jet streak swinging over. As this low develops and deepens, winds will increase in response to this, with the strongest winds anticipated across the eastern plains, with frequent wind gusts around 50 to 55 mph expected, and stronger gusts to around 60 to 65 mph possible. Beyond all of that, a mostly cloudy and chilly night is anticipated for much of the area. Speaking of temperatures, with the passage of a strong cold front early in the early evening hours, much of the region will drop to back down to seasonal values for mid March. Wednesday: For midweek, a transition to relatively quieter weather will begin. The storm system that brought the active early week weather will continue to trek eastward and exit the area late in the day. As the wave pushes eastward during the day, both forcing and moisture will lessen. Given this, showers will become more restricted to the mountains early in the day, and then steadily lessen during the later half of the day. Elsewhere though, dry conditions are anticipated to prevail. Outside of all of that, the strong winds from Tuesday night will persist early in the day, as the deepening low pressure system continues to push to the northeast. With that said though, these winds will steadily weaken during the day, with only some breezy conditions persisting into the afternoon. Otherwise, partly cloudy skies and a cooler Spring day are in store. Looking at temperatures, thanks to the departing system and cold front passage early Tuesday, much of the area will fall to below seasonal values. Thursday - Sunday: For the end of the week and into the weekend, relatively quiet weather continues, with brief periods of showers. During this timeframe, a couple of shortwaves will pass over/near to the area, and bring periods of heightened forcing. With the uptick in forcing, precipitation chances will increase for much of the area, but especially along the mountains, where forcing will be greatest. Outside of all of that, pockets of increased clouds and breezy winds are expected during this period. As for temperatures, they will fluctuate between near to above seasonal values given the slightly unsettled pattern in place. && .AVIATION /18Z TAFS THROUGH 18Z TUESDAY/... Issued at 1147 AM MDT Mon Mar 17 2025 VFR conditions are expected at all three TAF sites, KCOS, KPUB, and KALS, for the next 24 hours. Strong to damaging winds are expected through this afternoon and tomorrow, especially at KALS. LLWS will be possible at KCOS tonight if surface winds decouple. Best chances will be from 07Z until 15Z. Southwest winds increase early Tuesday morning, becoming northerly at KCOS after 18Z. Slight chances for showers and snow showers will move in for KCOS after 18Z Tuesday as well. && .PUB WATCHES/WARNINGS/ADVISORIES... Red Flag Warning until midnight MDT tonight for COZ221-222-224- 226>228-231>237. High Wind Warning from 10 AM to 7 PM MDT Tuesday for COZ069>071-086>088-093-094-097>099. High Wind Warning from 7 AM to 7 PM MDT Tuesday for COZ072>075. Red Flag Warning from 11 AM to 8 PM MDT Tuesday for COZ227-228- 231>237. Red Flag Warning until 8 PM MDT Tuesday for COZ229-230. High Wind Watch from Tuesday evening through Wednesday morning for COZ089-095>099. && SHORT TERM...EHR LONG TERM...SIMCOE AVIATION...EHR
Hazardous weather outlook, Mar 17, 4:07 AM MDT, 10 hours 30 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 407 AM MDT Mon Mar 17 2025 COZ058>089-093>099-181015- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 407 AM MDT Mon Mar 17 2025 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...Today and Tonight Strong west winds and dry air will prevail across the region today, leading to widespread critical fire weather conditions. Red Flag Warning will remain in effect across the eastern plains, Fremont County, and the San Luis Valley. The strong winds will blow 30-40 mph across the area today, with patchy blowing dust possible over the plains while any lingering snow blows over the peaks of the mountains. Tonight, gusty winds will continue as snow showers move into the Continental Divide. Meanwhile, gusty downsloping winds over southern I-25 will keep critical fire weather conditions going through the night and into Tuesday. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Strong to potentially damaging winds are expected across the area on Tuesday, with the strongest winds over the San Luis Valley, the southern I-25 corridor and the southeast plains, where gusts of 60 to 70 mph are possible. The combination of strong winds and very dry air will create extremely critical fire weather conditions across the San Luis Valley, all of the southeast plains and the I-25 corridor for much of the day Tuesday, continuing into the evening. Blowing dust may also develop Tuesday afternoon, with pockets of very low visibility possible, especially in open areas east of I-25. Snow will return to the mountains Tuesday, with widespread snow over the higher terrain from Tuesday night into Wednesday morning. On the plains, rain and snow showers will develop Tuesday evening, and a period of wind driven snow is possible along the Palmer Divide and eastern El Paso County Tuesday night into Wednesday morning. Still another weather system will bring wind, rain and snow to the region from late Thursday into Friday, with the best chance for snow over the mountains. On the plains, strong winds and low humidity will create high fire danger at many locations Thursday afternoon. .SPOTTER INFORMATION STATEMENT... Weather conditions that meet reporting criteria for spotters will be possible over portions of the region. GARBEROGLIO/10
In the hours before
Local storm report, Mar 17, 11:02 AM MDT, 3 hours 35 minutes before
Preliminary Local Storm Report
National Weather Service Pueblo CO
1102 AM MDT Mon Mar 17 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0457 AM Non-Tstm Wnd Gst 4 SE Air Force Academy 38.97N 104.82W
03/17/2025 M61 MPH El Paso CO AWOS
AWOS station KAFF Us Air Force Academy.
0643 AM Non-Tstm Wnd Gst 6 NE Manitou Springs 38.92N 104.84W
03/17/2025 M70 MPH El Paso CO Mesonet
Mesonet station AU975 5 NE Manitou Spgs.
0718 AM Non-Tstm Wnd Gst 6 SSW Colorado Springs 38.74N 104.86W
03/17/2025 M62 MPH El Paso CO Mesonet
Mesonet station AU923 Colorado Springs.
&&Local storm report, Mar 17, 2:02 PM MDT, 35 minutes before
Preliminary Local Storm Report
National Weather Service Pueblo CO
202 PM MDT Mon Mar 17 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0151 PM Non-Tstm Wnd Gst 9 NNW Walsenburg 37.75N 104.84W
03/17/2025 M67 MPH Huerfano CO Mesonet
Mesonet station CO030 025s05910rws1rhs - 0.4
Mi N Of B.
&&Local storm report, Mar 17, 2:20 PM MDT, 17 minutes before
Preliminary Local Storm Report
National Weather Service Pueblo CO
220 PM MDT Mon Mar 17 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0155 PM Non-Tstm Wnd Gst 5 N Walsenburg 37.69N 104.79W
03/17/2025 M64 MPH Huerfano CO AWOS
AWOS station K4V1 4 N Walsenburg.
&&Local storm report, Mar 17, 2:21 PM MDT, 16 minutes before
Preliminary Local Storm Report
National Weather Service Pueblo CO
221 PM MDT Mon Mar 17 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0201 PM Non-Tstm Wnd Gst 9 NNW Walsenburg 37.75N 104.84W
03/17/2025 M69 MPH Huerfano CO Mesonet
Mesonet station CO030 025s05910rws1rhs - 0.4
Mi N Of B.
&&Local storm report, Mar 17, 2:25 PM MDT, 12 minutes before
Preliminary Local Storm Report
National Weather Service Pueblo CO
225 PM MDT Mon Mar 17 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 PM Non-Tstm Wnd Gst 5 N Walsenburg 37.69N 104.79W
03/17/2025 M71 MPH Huerfano CO AWOS
AWOS station K4V1 4 N Walsenburg.
&&Special weather statement, Mar 17, 2:26 PM MDT, 11 minutes before
Special Weather Statement National Weather Service Pueblo Co 226 PM MDT Mon Mar 17 2025 COZ087-172230- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- INCLUDING Walsenburg 226 PM MDT Mon Mar 17 2025 ...A POCKET OF STRONG WINDS WILL IMPACT CENTRAL HUERFANO COUNTY THROUGH 430PM MDT... Isolated damaging wind gusts have developed in the gap flow area across Huerfano County, where reports of 60 to 70 mph winds have been observed this hour.
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 17, 2:08 PM MDT | High Wind Warning | PUB | Alamosa, Baca, Bent, Chaffee, Conejos, Costilla and 12 more | 45 hr |
Nearby
High Wind Warnings in Colorado, 2025Every high wind warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.